Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 143, NWS Dodge City, KS

June 14, 20125 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 14, 2012, 9:05 PM CDT for 5 counties in Kansas. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2012, 9:05 PM CDT (02:05 UTC)
Expired
Jun 14, 2012, 10:00 PM CDT
In force
55 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Edwards County, KS, Kiowa County, KS, Pawnee County, KS, Pratt County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 81 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 9:49 PM CDTTSTM WND GST 601 Sw Greensburg, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 3:46 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2012-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2789 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2012-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2789 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
2283 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

474 
WUUS53 KDDC 150205
SVRDDC
KSC047-097-145-151-185-150300-
/O.NEW.KDDC.SV.W.0143.120615T0205Z-120615T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
905 PM CDT THU JUN 14 2012

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EDWARDS COUNTY IN SOUTH CENTRAL KANSAS...
  KIOWA COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN PAWNEE COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN PRATT COUNTY IN SOUTH CENTRAL KANSAS...
  WESTERN STAFFORD COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1000 PM CDT

* AT 857 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED 
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM LARNED TO 8 MILES WEST OF CENTERVIEW TO
  BUCKLIN...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GARFIELD...
  MULLINVILLE...
  CENTERVIEW...
  ZOOK...
  GREENSBURG...
  RADIUM...
  TROUSDALE...
  MAINLY RURAL AREAS OF EDWARDS...KIOWA...NORTHWESTERN PRATT...
  SOUTHEASTERN PAWNEE AND WESTERN STAFFORD COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3826 9857 3771 9888 3739 9907 3739 9954
      3775 9956 3826 9922
TIME...MOT...LOC 0203Z 285DEG 14KT 3822 9912 3780 9939
          3749 9957
WIND...HAIL 60MPH <.50IN

$$

KRUSE
2 follow-up statements
379 
WWUS53 KDDC 150231
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
931 PM CDT THU JUN 14 2012

KSC047-097-145-151-185-150300-
/O.CON.KDDC.SV.W.0143.000000T0000Z-120615T0300Z/
STAFFORD KS-PRATT KS-PAWNEE KS-KIOWA KS-EDWARDS KS-
931 PM CDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
EDWARDS...KIOWA...SOUTHEASTERN PAWNEE...NORTHWESTERN PRATT AND
WESTERN STAFFORD COUNTIES UNTIL 1000 PM CDT...

AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORM OUTFLOW CAPABLE OF DAMAGING WINDS IN EXCESS OF 60 MPH
WELL AHEAD OF A LINE OF STORMS.  THE LEADING EDGE OF THESE DAMAGING
WINDS WAS LOCATED ALONG A LINE EXTENDING FROM SEWARD TO TROUSDALE TO
12 MILES SOUTH OF MULLINVILLE...AND MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  MACKSVILLE...
  SEWARD...
  HOPEWELL...
  HAVILAND...
  BYERS...
  WELLSFORD...
  MAINLY RURAL AREAS OF EASTERN EDWARDS...KIOWA...NORTHWESTERN
  PRATT...SOUTHEASTERN PAWNEE AND WESTERN STAFFORD COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3739 9953 3786 9932 3826 9920 3826 9857
      3771 9888 3739 9907
TIME...MOT...LOC 0231Z 285DEG 14KT 3821 9878 3776 9904
          3741 9946
WIND...HAIL 60MPH <.50IN

$$

KRUSE
573 
WWUS53 KDDC 150255
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
955 PM CDT THU JUN 14 2012

KSC047-097-145-151-185-150306-
/O.EXP.KDDC.SV.W.0143.000000T0000Z-120615T0300Z/
STAFFORD KS-PRATT KS-PAWNEE KS-KIOWA KS-EDWARDS KS-
955 PM CDT THU JUN 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN EDWARDS...KIOWA...
SOUTHEASTERN PAWNEE...NORTHWESTERN PRATT AND WESTERN STAFFORD
COUNTIES WILL EXPIRE AT 1000 PM CDT/900 PM MDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

LAT...LON 3739 9953 3786 9932 3826 9920 3826 9857
      3771 9888 3739 9907
TIME...MOT...LOC 0256Z 285DEG 14KT 3818 9866 3773 9892
          3739 9934

$$

KRUSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:52 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 14, 6:52 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
652 PM CDT THU JUN 14 2012

...UPDATED AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH TOMORROW)
ISSUED AT 302 PM CDT THU JUN 14 2012

TONIGHT SHOULD BE AN ACTIVE SEVERE WEATHER EVENING AND NIGHT.  HEAVY
RAIN IS ALSO A POSSIBILITY IN PARTS OF OUR COUNTY FORECAST AREA.
THERE HAS BEEN MOISTURE INCREASING THROUGHOUT THE DAY, WITH UPPER
60S DEWPOINTS IN PLACE ACROSS ALL BUT OUR FAR WESTERN ZONES.  CHECKING
THE NAM MODEL'S FORECAST CAPE VALUES FOR THIS EVENING, MUCAPES WILL BE
IN THE 2000 TO 4000 J/KG RANGE. SO THE LOWER LAYERS OF THE
ATMOSPHERE ARE PRIMED FOR AN OUTBREAK. ALSO, A VERY SLOW MOVING COLD
FRONT CURRENTLY IN NEBRASKA WILL SLOWLY MAKE IT WAY SOUTH INTO THIS
MOIST, UNSTABLE LOW LEVEL ENVIRONMENT. THE MID LAYERS AROUND THE 700MB
LEVEL SHOWED +14 AIR OVER THE FAR WEST PARTS OF SOUTHWESTERN
KANSAS, SO THE MID LEVEL CAP WILL BE SLOW TO BE OVERTAKEN. ONCE
THE CAP IS BROKEN, STORMS SHOULD GO ALONG AND JUST AHEAD OF THE
COLD FRONT. THIS MEANS THIS WILL BE A LATE SHOW, WITH PERHAPS THE
EARLIEST STORMS IN OUR FAR WEST OF FAR NORTHWEST ZONES SUCH AS
MORTON AND SCOTT COUNTIES AFTER 5 PM CDT. EARLY ON, ANY STORMS ACROSS
OUR WEST/NORTHWEST ZONES NORTHWEST OF WAKEENEY TO HUGOTON LINE WILL
HAVE THE POTENTIAL FOR HAIL UP TO QUARTER-SIZE AND WIND GUSTS TO
70 MPH. AS THE FRONT SINKS SLOWLY INTO EVEN DEEPER MOISTURE AND
INSTABILITY REGIONS, LATER STORMS THIS EVENING NORTHEAST OF A LINE FROM
DIGHTON TO MONTEZUMA TO ASHLAND WILL HAVE THE POTENTIAL TO PRODUCE
HAIL UP TO THE HALF-DOLLAR SIZE AND GUSTS TO 80 MPH IN DOWNBURSTS.
SO THE SEVERE SHOW COULD SLOWLY EVOLVE AND BE ON THE LOWER SEVERE
SIDE, BUT COULD ALSO AFFECT MANY DIFFERENT PARTS OF OUR FORECAST
AREA (AND THUS BE WIDESPREAD).

AFTER SUNDOWN, THE INSTABILITY WILL START TO WANE, AND STORMS COULD
EASILY TURN INTO HEAVY RAIN PRODUCERS.  I KNOW MANY FARMERS ARE
WANTING GOOD RAINFALL, BUT EVERYONE WON'T GET SUBSTANTIAL AMOUNTS OF
RAIN.  TRIED MY BEST GUESS AND WENT WITH OVER 0.80-INCH IN PARTS OF
ELLIS, RUSH, PAWNEE AND STAFFORD COUNTIES. AMOUNTS IN THE 0.50-INCH
RANGE ARE WEST OF THE HEAVIER BAND ABOVE, BASICALLY EAST OF
DIGHTON TO JETMORE TO COLDWATER. WEST OF THAT LINE, PRECIP AMOUNTS
WILL GENERALLY BE IN THE 0.10 TO 0.30-INCH RANGE. THOSE STORM
TOTAL PRECIP AMOUNTS FOR ALL AREAS RUN FROM 18Z TODAY THROUGH
FRIDAY, OR 16/00Z. FRIDAY WILL STILL HAVE THE FRONT ACROSS OUR CWA
AND ANOTHER WEAK WAVE CROSSING OVERHEAD, SO SMALL SLIGHT AFTERNOON
POPS WILL BE OVER THAT AREA BASICALLY WEST OF HIGHWAY 283. THOSE
STORMS FRIDAY AFTERNOON DO NOT LOOK SEVERE AT THIS TIME, WITH A
GREATER CHANCE OF SEVERE TO OUR NORTHWEST.

AS FOR TEMPERATURES, I DID NOT CHANGE MUCH AT ALL, AS THE GOING
TEMPERATURES LOOKED REASONABLE AND ARE IN LINE WITH SURROUNDING
ISC OFFICES. LOWS TONIGHT SHOULD RANGE FROM NEAR 60F DEGREES IN
SYRACUSE TO DIGHTON AREAS, TO CLOSE TO 70F DEGREES IN THE PRATT
AND MEDICINE LODGE AREAS. ON FRIDAY, MAXIMUM TEMPERATURES WILL
RANGE FROM THE MID 80S NORTH OF I-70 TO THE MID 90S IN THE LIBERAL
AND ELKHART AREAS.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 316 AM CDT THU JUN 14 2012

LITTLE IF ANY CHANGES HAVE OCCURRED IN THE LATEST MODEL RUNS TO
SIGNIFICANTLY CHANGE ANY OF THE FORECAST PERIODS IN THE MEDIUM TO
EXTENDED RANGE.  OVER THE FRIDAY THROUGH SATURDAY PERIOD, THE UPPER
JET ENERGY STILL REMAINS ACROSS THE NORTHERN PLAINS AS A STRONG
SHORTWAVE MOVES RAPIDLY THROUGH THE NORTHERN PLAINS. THE FLATTENING
SUBTROPICAL RIDGE WILL STILL BE IN PLACE AS WELL AS HIGH MOISTURE
CONTENT BOUNDARY LAYER AIR OVER WESTERN KANSAS. THE NEAR SURFACE
BAROCLINIC ZONE IS SHOWN BY MODELS TO BE MAINTAINED SOMEWHERE TO
THE NORTH OF WESTERN AND CENTRAL KANSAS. ECMWF, GFS AND NAM ALL
CONTINUE TO SUGGEST STORM DEVELOPMENT AGAIN LATE FRIDAY INTO FRIDAY
EVENING, AS WELL AS LATE SATURDAY INTO SATURDAY EVENING. THE
CONVECTIVE DEVELOPMENT LATE FRIDAY WOULD MOST LIKELY BE DRIVEN BY
DIURNAL HEATING AND BEGIN DURING THE DAY OVER THE HIGH PLAINS OF
COLORADO, AND RAPIDLY EXPAND INTO THE STRONG INSTABILITY AXIS OVER
WESTERN KANSAS THROUGH THE LATE EVENING. DEPENDING ON THE INFLUENCE
OF A POTENTIAL SHORTWAVE/PV ANOMALY OVERNIGHT, THE STORMS COULD
CONTINUE THROUGH THE OVERNIGHT INTO EARLY SATURDAY MORNING.

AS THE AFOREMENTIONED TROUGH PASSES ACROSS THE NORTHERN PLAINS,
ANOTHER BACKDOOR COLD FRONT WILL IMPINGE ON THE MOIST AND
CONDITIONALLY UNSTABLE AIRMASS IN THE AFTERNOON SATURDAY.
CONVECTIVE DEVELOPMENT IS AGAIN EXPECTED ALONG THIS BOUNDARY, WHICH
SHOULD HAVE THE POTENTIAL TO CREATE SIGNIFICANT CONVECTIVE OUTFLOW
WITH MULTICELL CLUSTERS. THE ENVIRONMENT BOTH FRIDAY EVENING AND
SATURDAY EVENING SHOULD STILL BE NEARLY 2 STANDARD DEVIATIONS IN
PRECIPITABLE WATER WITH LOW TO MODERATE SHEAR. HEAVY RAIN RATES WILL
OCCUR IN EITHER EVENT WITH THE POTENTIAL FOR LOCAL FLOODING AND
LOCAL SEVERE STORMS.

THE MODELS ARE IN GOOD AGREEMENT ON THIS CONVECTIVE ACTIVITY ENDING
BY SUNDAY AS MUCH DRIER BOUNDARY LAYER AIR MOVES ACROSS THE CENTRAL
AND NORTHERN HIGH PLAINS REGIONS. THIS DRY, AND WEAK TO MODERATE
SOUTHERLY SURFACE FLOW WILL LIKELY REMAIN ACROSS THE AREA THROUGH AT
LEAST MID WEEK. HIGH TEMPERATURES WILL BE AT TO ABOVE NORMAL IN THE
90S FOR MUCH OF THE PERIOD. THE PATTERN BEGINS TO BREAK DOWN BY LATE
IN THE WEEK AS A ANOTHER MID LEVEL TROUGH MOVES INTO THE CENTRAL
PLAINS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 652 PM CDT THU JUN 14 2012

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS WEST CENTRAL AND
SOUTHWEST KANSAS THROUGH THE EVENING HOURS. THE DODGE CITY, GARDEN
CITY AND HAYS TAF SITES WILL BE IMPACTED MAINLY FROM AROUND 01Z
THROUGH 04Z. STRONG AND VARIABLE WINDS WITH GUSTS INTO THE 50-60
KNOT RANGE WILL BE POSSIBLE. THE STORMS SHOULD BE MOVING EAST AND
SOUTHEAST OF ALL THE TAF SITES AFTER 04Z. BEHIND THE STORMS, VFR
CEILINGS AND SOUTHEAST WINDS GUSTING TO 20-25 KNOTS WILL BE
POSSIBLE INTO THE LATE NIGHT HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  65  90  71  94 /  60  20  30  20
GCK  64  91  69  94 /  60  20  30  20
EHA  66  91  67  91 /  30  20  20  20
LBL  67  93  70  93 /  30  20  20  20
HYS  66  87  72  91 /  60  20  40  30
P28  70  89  73  93 /  60  10  20  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BURKE
LONG TERM...RUSSELL
AVIATION...GERARD
Hazardous weather outlook, Jun 14, 4:43 AM CDT, 16 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
443 AM CDT THU JUN 14 2012

KSZ030-031-043>046-061>066-074>081-084>090-151100-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
443 AM CDT THU JUN 14 2012 /343 AM MDT THU JUN 14 2012/

...A SIGNIFICANT DAMAGING WIND EVENT POSSIBLE LATE THIS AFTERNOON
AND LASTING INTO THE EVENING TO EARLY OVERNIGHT HOURS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A MODERATE THREAT OF SEVERE THUNDERSTORMS WILL EXIST STARTING LATE
THIS AFTERNOON AND PERSISTING INTO THE EVENING AND OVERNIGHT
HOURS ACROSS THE ENTIRE OUTLOOK AREA. THE HIGHEST THREAT OF SEVERE
THUNDERSTORMS WILL EXIST AFTER 5 PM NORTH OF HIGHWAY 50 BUT EAST
OF HIGHWAY 83. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
NORTHWEST KANSAS AND ALONG THE COLORADO BORDER IN SOUTHWEST KANSAS
BY LATE AFTERNOON. THESE STORMS WILL INITIALLY BE CAPABLE OF
PRODUCING HAIL UP TO HALF DOLLAR IN SIZE ALONG WITH DAMAGING WINDS
UP TO 70 MPH. HOWEVER...BY MID EVENING STORMS ARE EXPECTED TO MERGE INTO
ONE OR TWO LINES OF THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 80 MPH. FURTHER...HEAVY RAIN MAY ALSO PRODUCE SOME
AREAS OF NUISANCE FLOODING DURING THE EVENING TO EARLY OVERNIGHT
HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CONDITIONS WILL FAVOR STRONG TO SEVERE THUNDERSTORMS BOTH FRIDAY
INTO FRIDAY NIGHT AND SATURDAY INTO SATURDAY NIGHT. DAMAGING WINDS
WILL BE THE PRIMARY HAZARD FROM ANY STORMS THAT DO BECOME SEVERE.

AN ADDITIONAL CHANCE FOR THUNDERSTORMS WILL EXIST TUESDAY NIGHT
INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED AFTER 4 PM THIS AFTERNOON AND
LASTING INTO THE EVENING OVER WESTERN AND CENTRAL KANSAS...ESPECIALLY
EAST OF A HIGHWAY 83.

EMERGENCY MANAGERS...LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD MAKE
PREPARATIONS NOW FOR QUICK DEPLOYMENT THIS AFTERNOON.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, Jun 14, 8:11 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
811 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             W LIBERAL               37.04N 100.94W
06/14/2012  E0.88 INCH       SEWARD             KS   EMERGENCY MNGR

&&

MSCOTT
Local storm report, Jun 14, 8:24 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
824 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     1 WNW GARDEN CITY       37.98N 100.88W
06/14/2012                   FINNEY             KS   STORM CHASER

            TWO SEMI TRAILER TRUCKS WERE ROLLED.

&&

LRUTHI
Local storm report, Jun 14, 8:28 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
828 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             ENE ALEXANDER           38.47N 99.55W
06/14/2012  E0.75 INCH       RUSH               KS   TRAINED SPOTTER

0822 PM     HAIL             SW CATHERINE            38.93N 99.22W
06/14/2012  E1.00 INCH       ELLIS              KS   TRAINED SPOTTER

&&

GERARD
Local storm report, Jun 14, 8:32 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
832 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND GST     9 S JETMORE             37.95N 99.91W
06/14/2012  E70 MPH          HODGEMAN           KS   TRAINED SPOTTER

            VISIBILITY WAS REDUCED TO NEAR ZERO IN BLOWING DUST.

&&

LRUTHI
Local storm report, Jun 14, 8:38 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
838 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND GST     1 WNW BAZINE            38.45N 99.71W
06/14/2012  E60 MPH          NESS               KS   PUBLIC

&&

MSCOTT
Local storm report, Jun 14, 8:43 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
843 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     FLASH FLOOD      5 W NESS CITY           38.45N 100.00W
06/14/2012                   NESS               KS   STORM CHASER

            2 FUNNEL CLOUDS WERE REPORTED AS LOWERING TOWARD THE
            GROUND, BUT TOUCHDOWN COULD NOT BE OBSERVED.

&&

BURKE

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:01 PM CDTSevere Thunderstorm WarningDDCTrego44 min
Jun 14, 7:04 PM CDTSevere Thunderstorm WarningDDCLane, Ness56 min
Jun 14, 7:06 PM CDTSevere Thunderstorm WarningDDCScott13 min
Jun 14, 7:21 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Haskell, Meade39 min
Jun 14, 7:30 PM CDTSevere Thunderstorm WarningDDCNess45 min
Jun 14, 7:31 PM CDTTornado WarningDDCLane17 min
Jun 14, 7:43 PM CDTSevere Thunderstorm WarningDDCFinney, Ford, Gray, Haskell, Hodgeman, Lane and 1 more47 min
Jun 14, 7:45 PM CDTSevere Thunderstorm WarningDDCEllis, Trego45 min
Jun 14, 7:50 PM CDTSevere Thunderstorm WarningDDCEllis, Rush55 min
Jun 14, 8:12 PM CDTSevere Thunderstorm WarningDDCNess, Trego33 min
Jun 14, 8:14 PM CDTSevere Thunderstorm WarningDDCEllis27 min
Jun 14, 8:17 PM CDTSevere Thunderstorm WarningDDCClark, Edwards, Ford, Gray, Hodgeman, Meade and 1 more58 min
Jun 14, 8:23 PM CDTAreal Flood WarningDDCLane, Ness12 hr
Jun 14, 8:24 PM CDTSevere Thunderstorm WarningDDCClark, Meade66 min
Jun 14, 8:25 PM CDTSevere Thunderstorm WarningDDCPawnee, Rush50 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.